Pharmacology II Quiz 3

Approved & Edited by ProProfs Editorial Team
The editorial team at ProProfs Quizzes consists of a select group of subject experts, trivia writers, and quiz masters who have authored over 10,000 quizzes taken by more than 100 million users. This team includes our in-house seasoned quiz moderators and subject matter experts. Our editorial experts, spread across the world, are rigorously trained using our comprehensive guidelines to ensure that you receive the highest quality quizzes.
Learn about Our Editorial Process
| By Juicemaster85
J
Juicemaster85
Community Contributor
Quizzes Created: 3 | Total Attempts: 709
Questions: 10 | Attempts: 282

SettingsSettingsSettings
Pharmacology II Quiz 3 - Quiz

.


Questions and Answers
  • 1. 

    If severe symptoms of serotonin syndrome are present, this drug is recommended for therapy.

    • A.

      Ciclopirox

    • B.

      Ciprofloxacin

    • C.

      Cyproheptadine

    • D.

      5-HT deltase

    Correct Answer
    C. Cyproheptadine
    Explanation
    Cyproheptadine is recommended for therapy in cases of severe symptoms of serotonin syndrome. Serotonin syndrome is a potentially life-threatening condition caused by an excess of serotonin in the body. Cyproheptadine is an antihistamine that also has serotonin antagonist properties, meaning it can block the effects of serotonin. By blocking serotonin, cyproheptadine can help alleviate the symptoms of serotonin syndrome and provide relief to the patient. Therefore, cyproheptadine is the correct choice for therapy in this situation.

    Rate this question:

  • 2. 

    Anhidrosis and hyperactive bowel sounds are associated with serotonin syndrome.

    • A.

      True

    • B.

      False

    Correct Answer
    B. False
    Explanation
    Diaphoresis (sweating) not anhidrosis (lack of sweating) is associated with serotonin syndrome.

    Rate this question:

  • 3. 

    Serotonin syndrome is classified as an idiosyncratic drug reaction.

    • A.

      True

    • B.

      False

    Correct Answer
    B. False
    Explanation
    Not an idiosyncratic drug reaction.

    Rate this question:

  • 4. 

    Serotonin syndrome caused by the interaction of fentanyl and citalopram would be classified as a pharmacodynamic interaction.

    • A.

      True

    • B.

      False

    Correct Answer
    A. True
    Explanation
    When fentanyl and citalopram interact, they can cause serotonin syndrome, which is a potentially life-threatening condition. Serotonin syndrome occurs when there is an excessive accumulation of serotonin in the brain. This interaction is classified as a pharmacodynamic interaction because it involves the effects of the drugs on the body's response, rather than a pharmacokinetic interaction which involves the drugs' absorption, distribution, metabolism, and excretion. Therefore, the given answer that this interaction is a pharmacodynamic interaction is correct.

    Rate this question:

  • 5. 

    Meperidine blocks both serotonin reuptake and potentiates the firing of serotonergic neurons.

    • A.

      True

    • B.

      False

    Correct Answer
    A. True
    Explanation
    Meperidine is a medication that belongs to the class of opioids. It is known to have dual effects on serotonin. Firstly, it blocks the reuptake of serotonin, leading to increased levels of serotonin in the synaptic cleft. Secondly, it potentiates the firing of serotonergic neurons, which means it enhances the activity of these neurons. Therefore, the statement that meperidine blocks both serotonin reuptake and potentiates the firing of serotonergic neurons is true.

    Rate this question:

  • 6. 

    St. John's Wort is safe to use with a MAO inhibitor but not safe to use with an SSRI.

    • A.

      True

    • B.

      False

    Correct Answer
    B. False
    Explanation
    St. John's Wort not safe with either.

    Rate this question:

  • 7. 

    5-HT2A inhibitors are located on the pre-synaptic terminal. 

    • A.

      True

    • B.

      False

    Correct Answer
    B. False
    Explanation
    These are receptors on the post synaptic terminal.

    Rate this question:

  • 8. 

    Serotonin syndrome is not fatal.

    • A.

      True

    • B.

      False

    Correct Answer
    B. False
    Explanation
    Serotonin syndrome is a potentially life-threatening condition caused by an excess of serotonin in the body. It can occur when certain medications, such as antidepressants, are taken in combination or at high doses. Symptoms of serotonin syndrome include agitation, confusion, rapid heart rate, high blood pressure, dilated pupils, and muscle rigidity. In severe cases, it can lead to seizures, organ failure, and even death. Therefore, the statement "Serotonin syndrome is not fatal" is incorrect.

    Rate this question:

  • 9. 

    Recommending an anti-cholinergic to treat the symptoms of serotonin syndrome is a good choice.

    • A.

      True

    • B.

      False

    Correct Answer
    B. False
    Explanation
    It is not a good choice to recommend an anti-cholinergic to treat the symptoms of serotonin syndrome. Serotonin syndrome is caused by an excess of serotonin in the brain, and anti-cholinergic medications work by blocking the effects of acetylcholine, a different neurotransmitter. Therefore, anti-cholinergics would not be effective in treating serotonin syndrome and may even worsen the symptoms.

    Rate this question:

  • 10. 

    Hyperthermia, muscle rigidity, myoclonus, twitching, and tremor are all symptoms of serotonin syndrome.

    • A.

      True

    • B.

      False

    Correct Answer
    A. True
    Explanation
    Hyperthermia, muscle rigidity, myoclonus, twitching, and tremor are indeed symptoms of serotonin syndrome. Serotonin syndrome is a potentially life-threatening condition caused by an excess of serotonin in the brain. It can occur when certain medications, such as selective serotonin reuptake inhibitors (SSRIs), are taken in combination or at high doses. These symptoms are indicative of the overstimulation of serotonin receptors in the central nervous system, leading to increased muscle activity and elevated body temperature. Prompt medical attention is necessary if serotonin syndrome is suspected.

    Rate this question:

Related Topics

Back to Top Back to top
Advertisement
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.